My doctor prescribed me Xanax 0.5 for anxiety when I quit smoking eight months ago to take as needed, which was about once per week. But then they stopped working; I had read online (and on this very forum) that one develops a tolerance for it.
So I went back to my doctor and she suggested Seroquel 25 mg, once per day. The first night I took it, I was out of it and fell asleep immediately. The next day I was groggy at times, but I managed to hit the gym for a workout. The next night I took it, which was last night, I felt a little tired, but the next day (today), I don't *feel* the medication.
Does it take time for Seroquel to build up in the system before I can get the full benefit of it? I don't feel anxious today, but I'd like to prevent an anxious moment.
I don't know much about Seroquel but medications like these can and do take time to build up in the system. Keep working with your doctor...many people do not feel the effects right away...sorry I can't be of much help, but I am sure there are some people that have taken this in the community.
Seroquel, as I understand it, is for bipolar, and is used off-label sometimes in addition to ssris for anxiety. Don't know anything about it being used for your situation. I've just started researching it, as my psychiatrist has recommended it to me in addition to Lexapro for anxiety. Seems kind of strong for just quitting smoking, though. Why are you still suffering anxiety after eight months? You're probably past nicotine withdrawal. Was smoking your only problem? If so, why would you need anything now? You've quit.
Unless there's another problem. Why risk side effects from heavy drugs if you don't need them? But I, too, would like to hear about people's use of seroquel, though that would be probably more on a bipolar board, maybe.
No expert only my personal experience. Xanax is usually but not always felt when it enters the blood stream. Seroquel on the other hand bulds up slowly but will never feel like xanax Seroquel is a med with mood stablizing side effects used mostly for bi polar.I personally would not choose seraquil for anxiety unless I had underlying symptoms.The benifit of seroquel is it stays in your system longer than the xanax does, it would also get rid of the comming down feeling you can sometimes get with xanax.25mg. of seroquel is a very low yet reasonable strength for your needs You can over time develop a resistant to the mgs. your taking and will have to raise the dose or go to something else.I am bi polar 1 rapid cycler with acute anxiety. I take 100 mgs. of seroquel @ight and 0.05mgx3 of kolopin during the day.This is a new med tweek so I'll see if it stands up to my needs..Good luck and if you are not sure your doc. choose seroquel...Then ask.
I smoked because I was a nervous, anxious person. Before that, as a kid, I bit my nails for as long as I could remember. I also fidget, still do. Even though I run and workout on a regular basis, the running wasn't enough to release my stress; it just kept building up. That's when I went to my doctor.
I told my doctor all of the episodes that caused my anxiety and she suggested Seroquel, something to stabilize my mood. At first she said Paxil, but I rejected it because of possible weight gain, and I don't feel *really* depressed, even though I have bouts of depression because of my anxiety.
I also told my doctor that I didn't feel like going to class everyday (I'm in college) and I rarely do my homework; if I do, I just do it at the last minute. I'm uninspired because I don't like going (because many people there cause me anxiety), but I can't quit. I graduate in December 2009.
I'm now starting to think that I need the Paxil as well. I see my doctor in two weeks for a follow-up.
Listen, are you seeing a doctor or a psychiatrist? Have you seen a psychologist first? Paxil can be a tough drug for side effects and for withdrawal, and seroquel doesn't seem like an appropriate drug of first resort for you. Since your symptoms don't seem to be super severe, why not try therapy for awhile? Use meds as a last resort, not a first. They all have their own problems, so if you can get some help through therapy, maybe meditation as well, all the better. Remember, if they put you on meds they're still going to recommend therapy so you don't have to stay on meds forever. So why not try it first? But don't get psychopharmacological advice from a general practitioners; even most psychiatrists don't know what they're doing with meds, they just read what the pharmaceutical companies tell them. Please be careful what you take!
Thanks for all of your advice Paxiled, but perhaps my thoughts of suicide had something to do with it?
I didn't want to get into my situation, but there is a lot more to this story. I have thought about suicide three times and I revealed this to my doctor (not even my husband knows this). The last time I thought about not being on this Earth was four weeks ago, because people are driving me crazy. And the only way I can get away from them is to leave this Earth (or move to an island). At least that's the way I've been seeing it.
Back to my original question. Seroquel has seemed to stabalize my mood so far, but only time will tell. I will see a therapist, but a therapist cannot make irresponsible people in my life become responsible. So I have to accept them or change myself, which means I need to not care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.